MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; HIP STEM
Model Number 01.12.033
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 july 2022 lot 1906983: lot 1906983: (b)(4) items manufactured and released on (b)(6) 2019.Expiration date: 2024-11-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed on (b)(6) 2022: revision at 2 years after tha due to pain and loosening.No information on the weight/age/activity of the patient are available.On the pre-revision x-ray we could see some apparently osteolytic regions, not explained.Often, osteolysis is the consequence of reaction to wear debris, but in this case no abnormal wear is visible and the time elapsed since index surgery is very limited.It is also possible that a local or systemic reaction to the implant materials took place, for unexplained reasons.On the lateral view, a hairline radiolucent mark is visible just below the stem, but it's probably non-consequential.The full explanation of the reasons of this adverse event is not possible with the information at hand.Preliminary investigation performed by r&d project manager on (b)(6) 2022: by looking at the images attached to the complaint it is visible the explanted stem with the body covered with patient blood.It seems that whole ha coating has been completely absorbed by patient bone, even if this evidence will be confirmed during the visual inspection is the stem will be available.Some signs and scratches are present on the neck part probably due to revision surgery.It is not possible to determine the root cause of reported patient pain before explantation.
 
Event or Problem Description
Revision surgery at about 2 years and 1 month from primary.The stem was fixed distally, signs of osteolysis were visible around the stem.The stem was revised and the surgery completed successfully.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15156481
Report Number3005180920-2022-00587
Device Sequence Number5395344
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model Number01.12.033
Device Catalogue Number01.12.033
Device Lot Number1906983
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown